MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FT3 III; TOTAL TRIIODOTHYRONINE

ROCHE DIAGNOSTICS ELECSYS FT3 III; TOTAL TRIIODOTHYRONINE
Catalog Number 09005803190
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ft3 iii reagent lot number used at the customer site's e 601 was requested but not provided.The ft3 iii reagent lot number used at the investigation site's e 601 is 686656 with an expiration date of 01-apr-2024.The patient sample was requested for investigation.
 
Event or Problem Description
The initial reporter received questionable elecsys tsh assay, elecsys ft4 iii assay, elecsys ft3 iii assay and elecsys ft4 iv assay results from one patient sample tested on the customer's cobas 6000 e 601 with serial number (b)(6) and the investigation site's cobas 6000 e 601 with serial number (b)(6).The initial result was not reported outside of the laboratory.The date of blood sampling was used as the date of event.The reporter suspected abnormal tsh results in the roche assays.They then sent the patient sample to the investigation laboratory and subsequently submitted the patient sample to an outsourced laboratory for further investigation.This mdr is for the ft3 iii v2 assay.Please refer to: mdr with a1.Patient identifier (b)(6) for the tsh assay.Mdr with a1.Patient identifier (b)(6) for the ft4 iii assay.Mdr with a1.Patient identifier (b)(6) for the ft4 iv assay.Please refer to the attachment (b)(6) for the table containing the highlighted questionable results.
 
Additional Manufacturer Narrative
G4 pma / 510k (premarket numbers) was updated.The patient sample was received for investigation.The investigation confirmed the customer's ft4 iii, ft4 iv and ft3 iii results.The tsh result could not be reproduced.The investigation analyzed the patient samples using research versions of the elecsys ft4 and ft3 assays with an alternative chemical ruthenium label structure (bpru assay versions) for the presence of interference; significantly reduced results were obtained.The results confirmed the presence of an interference factor against the chemical ruthenium (ru) label structure of the assays in the patient sample, causing the falsely elevated ft4 iii, ft4 iv, and ft3 iii results.Product labeling states "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation determined that a ruthenium-interfering factor caused the falsely elevated ft4 iii/iv and ft3 iii results.The cause of the falsely elevated tsh result could not be determined.The investigation did not identify a product problem.

Brand Name
ELECSYS FT3 III
Common Device Name
TOTAL TRIIODOTHYRONINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17552242
Report Number1823260-2023-02650
Device Sequence Number6683965
Product Code CDP
UDI-Device Identifier07613336171585
UDI-Public07613336171585
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Catalogue Number09005803190
Device Lot Number663936
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer11/27/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATEZOLIZUMAB; CARBOPLATIN; CORTRIL; PACLITAXEL
Patient SexMale